CaltechAUTHORS
  A Caltech Library Service

Orthogonal Polynomials and Gaussian Quadrature with Nonclassical Weight Functions

Press, William H. and Teukolsky, Saul A. (1990) Orthogonal Polynomials and Gaussian Quadrature with Nonclassical Weight Functions. Computers in Physics, 4 (4). pp. 423-426. ISSN 0894-1866. https://resolver.caltech.edu/CaltechAUTHORS:20180606-162828492

[img] PDF - Published Version
See Usage Policy.

580Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20180606-162828492

Abstract

The subject of orthogonal polynomials crops up in a variety of different applications in both analytic and numerical work. Every different weight function (defined below) implies a different set of orthogonal polynomials. For the few most common, "classical" weight functions, the resulting polynomials are tabulated in standard references. In this column we will show you how to construct your own orthogonal polynomials when the weight functiol1 in your problem is not one of the classical forms. As an application, we will show how you can use a set of such orthogonal polynomials to carry out an otherwise intractable Gaussian quadrature.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1063/1.4822929DOIArticle
ORCID:
AuthorORCID
Teukolsky, Saul A.0000-0001-9765-4526
Additional Information:© 1990 AIP Publishing.
Issue or Number:4
Record Number:CaltechAUTHORS:20180606-162828492
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20180606-162828492
Official Citation:Orthogonal Polynomials and Gaussian Quadrature with Nonclassical Weight Functions. William H. Press and Saul A. Teukolsky. Computers in Physics 1990 4:4, 423-426
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:86868
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:07 Jun 2018 22:00
Last Modified:22 Nov 2019 09:58

Repository Staff Only: item control page